Alert archive / Oklahoma / River Flood Warnings in 2015
River Flood Warning 43, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 30, 2015, 2:13 AM CDT for Ottawa County, Oklahoma. It took effect at May 30, 2015, 6:18 AM CDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2015, 2:13 AM CDT (07:13 UTC)
- In effect from
- May 30, 2015, 6:18 AM CDT
- Expired
- May 31, 2015, 7:00 PM CDT
- In force
- 37 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Quapaw (QUAO2). The gauge peaked at 18.95 ft at May 31, 2015, 12:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
501 WGUS44 KTSA 300713 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 213 AM CDT SAT MAY 30 2015 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-301513- /O.NEW.KTSA.FL.W.0043.150530T1118Z-150601T0000Z/ /QUAO2.1.ER.150530T1118Z.150531T0000Z.150531T1800Z.NO/ 213 AM CDT SAT MAY 30 2015 The National Weather Service in Tulsa has issued a * Flood Warning for The Spring River near Quapaw * from this morning to Sunday evening, or until the warning is cancelled. * At 1:00 AM Saturday, the stage was 18.48 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage this morning and continue to rise to near 21.6 feet by this evening. The river is expected to fall below flood stage early Sunday afternoon. * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
3 follow-up statements
190 WGUS84 KTSA 301408 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 908 AM CDT SAT MAY 30 2015 ...The Flood Warning continues for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-302208- /O.EXT.KTSA.FL.W.0043.000000T0000Z-150601T2120Z/ /QUAO2.1.ER.150530T2113Z.150531T1800Z.150601T1520Z.NO/ 908 AM CDT SAT MAY 30 2015 ...Flood Warning extended until Monday afternoon...The Flood Warning continues for The Spring River near Quapaw. * until Monday afternoon, or until the warning is cancelled. * At 8:00 AM Saturday, the stage was 18.91 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage late this afternoon and continue to rise to near 22.2 feet by early Sunday afternoon. The river is expected to fall below flood stage late Monday morning. * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
431 WGUS84 KTSA 301934 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 234 PM CDT SAT MAY 30 2015 ...The Flood Warning continues for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-310334- /O.EXT.KTSA.FL.W.0043.000000T0000Z-150601T0112Z/ /QUAO2.1.ER.150531T0800Z.150531T1200Z.150531T1912Z.NO/ 234 PM CDT SAT MAY 30 2015 The Flood Warning continues for The Spring River near Quapaw. * until Sunday evening, or until the warning is cancelled. * At 2:00 PM Saturday, the stage was 18.83 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage early Sunday morning and continue to rise to near 20.2 feet by Sunday morning. The river is expected to fall below flood stage early Sunday afternoon. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
788 WGUS84 KTSA 310141 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 841 PM CDT SAT MAY 30 2015 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-310211- /O.CAN.KTSA.FL.W.0043.000000T0000Z-150601T0112Z/ /QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 841 PM CDT SAT MAY 30 2015 The Flood Warning is cancelled for The Spring River near Quapaw. * At 8:00 PM Saturday, the stage was 18.91 feet. * Flood stage is 20.0 feet. * Forecast...The Spring River near Quapaw will crest below flood stage at 19.2 feet Sunday morning and remain above 19 feet through Sunday evening. The river is forecast to begin falling Sunday night. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 29, 11:48 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 29, 11:48 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1148 PM CDT FRI MAY 29 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 6Z TAFS... MVFR CONDITIONS WILL CONTINUE AT ALL SITES
THROUGH THE OVERNIGHT HOURS AND MUCH OF THE DAY SATURDAY. LIGHT RAIN WILL
REMAIN POSSIBLE AT NORTHWEST ARKANSAS SITES FOR ANOTHER HOUR OR TWO. A
COLD FRONT WILL BRING A WIND SHIFT TO ALL SITES FROM NORTH TO
SOUTH OVERNIGHT. AN ISOLATED SHOWER OR THUNDERSTORM ACCOMPANYING
FRONTAL PASSAGE WILL ALSO BE POSSIBLE.
&&
.PREV DISCUSSION... /ISSUED 906 PM CDT FRI MAY 29 2015/
DISCUSSION...
THE UPPER-LOW TRACKING ACROSS FAR SOUTHEAST OKLAHOMA WILL CONTINUE
TO TRACK EAST-NORTHEAST TO A POSITION A LITTLE SOUTHWEST OF HOT
SPRINGS BY 06Z. THE AREA OF RAIN AND ISOLATED THUNDER ASSOCIATED
WITH THE SYSTEM SHOULD BE OUT OF OKLAHOMA BY 06Z AND ENDING FROM
WEST TO EAST ACROSS WESTERN ARKANSAS BETWEEN 06Z AND 09Z. THE
ONGOING RAINFALL RATES ARE GENERALLY IN THE 1/4 TO 1/2 INCH PER
HOUR RANGE...WHICH GIVEN THE CIRCUMSTANCES WILL CAUSE FLOODING OF
LOW AREAS OR POSSIBLY WORSEN ONGOING FLOODING.
WITH THE RAIN GRADUALLY DIMINISHING...WE PLAN TO LET THE CURRENT
FLASH FLOOD WARNINGS EXPIRE AND REISSUE A LARGE AREAL FLOOD
WARNING TO ACCOUNT FOR THE CONTINUE HIGH WATER.
THE APPROACHING COLD FRONT FROM THE NORTHWEST WILL BRING SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS INTO EASTERN OKLAHOMA LATE
TONIGHT. WHILE THE FRONT WILL KEEP STORM CELLS MOVING...ANY QUICK
SHOTS OF RAIN WILL RESULT IN LOCAL FLASH FLOODING.
THERE IS SOME POTENTIAL THAT FAR SOUTHEAST OKLAHOMA AND INTO
SOUTHWEST ARKANSAS COULD BE BRUSHED BY A THUNDERSTORM COMPLEX
PASSING BY TO THE SOUTH IN TEXAS TOWARD MORNING.
WE WILL KEEP THE FLASH FLOOD WATCH AREA WIDE FOR TONIGHT. LATER
SHIFTS MAY BE ABLE TO EXPIRE PARTS OF THE WATCH EARLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...06Hazardous weather outlook, May 30, 12:06 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1206 AM CDT SAT MAY 30 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1206 AM CDT SAT MAY 30 2015 ...AREAL FLOODING TO CONTINUE ACROSS THE REGION... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THE HEAVY RAINS HAVE ENDED ACROSS THE REGION. HOWEVER...AREAL FLOODING NEAR THE MAIN STEM RIVERS AND LAKES WILL CONTINUE FOR THE TIME BEING...ESPECIALLY NEAR LAKES EUFAULA...WISTER AND HUGO. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A QUIETER UPPER LEVEL PATTERN WILL BEGIN TO TAKE SHAPE OVER THE WEEKEND AND INTO NEXT WEEK...RESULTING IN MUCH DRIER CONDITIONS COMPARED TO WHAT WAS OBSERVED DURING THE MONTH OF MAY. ONLY LOW THUNDERSTORM CHANCES ARE IN THE FORECAST FOR PARTS OF THE AREA THROUGH NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... PLEASE NOTE THAT AREAL FLOODING WILL LIKELY CONTINUE INTO NEXT WEEK...ESPECIALLY IN AREAS WHERE AREA LAKES AND ARE NEAR OR OVER FULL CAPACITY...AND RIVERS THAT HAVE BEEN IN A PROLONGED PERIOD OF AT LEAST MODERATE FLOODING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Local storm report, May 29, 10:22 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 PM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MULBERRY 35.50N 94.05W
05/29/2015 CRAWFORD AR EMERGENCY MNGR
TREE FELL ON A MOBILE HOME.
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:11 PM CDT | River Flood Warning | TSA | Muskogee | 7 days |
| May 29, 9:20 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 15 more | 3 days |
| May 30, 2:33 AM CDT | River Flood Warning | TSA | Cherokee | 57 hr |
Nearby
River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.